MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE; PISTON SYRINGE
Model Number 329461
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5 boxes of bd insulin syringes with the bd micro-fine¿ iv needle had foreign liquid found inside the syringe barrels.The following information was provided by the initial reporter: "the end user has started using the syringes and noted that approximately 40% of the syringes have an unidentified liquid in the syringe.All five boxes have this issue.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval?: yes.D10: returned to manufacturer on: 6/9/2021.H6: investigation: customer returned (5) loose 1/2cc, 12.7mm syringes.Customer states that the syringes have an unidentified liquid in the syringe.All returned syringes were tested and all exhibited a clear droplet of material coming out of the barrel when the plunger rod was fully depressed.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.A review of the device history record was completed for batch# 0132264.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications noted that did not pertain to the complaint.There was one (1) notification noted for excessive silicone.Corrective action: replaced silicone gun #7.Visually inspected 100 parts finding 0 defects prior to machine start up.The affected product was scrapped.

Brand Name
BD INSULIN SYRINGE WITH THE BD MICRO-FINE IV NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11949844
Report Number1920898-2021-00641
Device Sequence Number16408777
Product Code FMF
UDI-Device Identifier30382903294610
UDI-Public30382903294610
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2025
Device Model Number329461
Device Catalogue Number329461
Device Lot Number0132264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1